Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 1, NWS Blacksburg, VA

January 30, 2008Bland County, Smyth County, Tazewell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jan 30, 2008, 12:45 AM EST for Bland County, Smyth County, Tazewell County, Virginia. It was in force for 75 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2008, 12:45 AM EST (05:45 UTC)
Expired
Jan 30, 2008, 2:00 AM EST
In force
75 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bland County, VA, Smyth County, VA, Tazewell County, VA

The radar

The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 1:30 AM ESTTSTM WND DMGClaypool Hill, VA1 TREE DOWN THAT HAD TO BE REMOVED FROM THE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 5.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2120 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 300547
SVRRNK
VAC021-173-185-300700-
/O.NEW.KRNK.SV.W.0001.080130T0545Z-080130T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1245 AM EST WED JAN 30 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SMYTH COUNTY IN SOUTHWEST VIRGINIA
  BLAND COUNTY IN SOUTHWEST VIRGINIA
  TAZEWELL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 200 AM EST.

* AT 1238 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 26 MILES SOUTHWEST OF GLEN BURKE TO 54 MILES SOUTHWEST OF
  QUARRY...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF LEBANON TO
  KINGSPORT...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLEN BURKE...
  RICHLANDS...
  CLIFFIELD...
  SALTVILLE...
  TIPTOP...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
STAY AWAY FROM WINDOWS

PLEASE SEND YOUR REPORTS OF WIND DAMAGE...INCLUDING TREES OR 
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE 
AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3724 8122 3729 8102 3716 8087 3708 8094
      3704 8110 3705 8124 3697 8137 3678 8127
      3671 8153 3667 8153 3664 8161 3689 8179
      3700 8179 3714 8190 3724 8173 3721 8155
      3732 8137
TIME...MOT...LOC 0545Z 241DEG 30KT 3702 8207 3659 8245

$$

KM
1 follow-up statement
000 
WWUS51 KRNK 300657
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
156 AM EST WED JAN 30 2008

VAC021-173-185-300706-
/O.EXP.KRNK.SV.W.0001.000000T0000Z-080130T0700Z/
SMYTH VA-BLAND VA-TAZEWELL VA-
156 AM EST WED JAN 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR TAZEWELL...SMYTH...AND 
BLAND COUNTIES EXPIRES AT 200 AM EST...

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR 
THE LATEST WEATHER INFORMATION. REPORT ANY STORM RELATED DAMAGE OR 
DOWNED TREES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG 
AT...1...8 6 6...2 1 5...4 3 2 4.

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3724 8122 3729 8102 3716 8087 3708 8094
      3704 8110 3705 8124 3697 8137 3678 8127
      3671 8153 3667 8153 3664 8161 3689 8179
      3700 8179 3714 8190 3724 8173 3721 8155
      3732 8137
TIME...MOT...LOC 0656Z 241DEG 30KT 3729 8141 3686 8180

$$

KM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 12:15 AM EST, 30 minutes earlier.

Area forecast discussion, Jan 30, 12:15 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1215 AM EST WED JAN 30 2008

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL SWING A STRONG COLD FRONT
THROUGH THE AREA TONIGHT WITH HIGH WINDS. HIGH PRESSURE WILL
ARRIVE WEDNESDAY AFTERNOON...MOVING NORTHEAST INTO NEW ENGLAND
THURSDAY. ANOTHER STORM SYSTEM ARRIVES THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
FORECAST IS STILL ON TRACK FOR LATE NIGHT FRONTAL PASSAGE.
ANTICIPATE PERIODS OF SHOWERS UNTIL FROPA WITH POTENTIAL BURST OF
RW+ WITH ACTUAL FRONTAL PASSAGE. AT 03 UTC...FRONT AND LINE OF
THUNDERSTORMS WAS ALONG A COLUMBUS OH - LONDON KY LINE. SOME
LIGHTNING ACTIVITY EVIDENT ALONG FRONT...BUT THINK ACTIVITY WILL
WEAKEN AS IT ENCOUNTERS THE HIGHER TERRAIN...INSTABILITY BECOMING
TOO MARGINAL TO MENTION IN THE FCST. IN SPITE OF WEAKENING...BAND
OF RW+ LIKELY TO RESULT IN MIX DOWN OF HIGHER MOMENTUM AIR ALOFT
FOR SOME LATE NIGHT HIGH WIND GUSTS. PRESSURE RISES AND INCREASED
SUBSIDENCE BEHIND THE FRONT WILL THEN AID CONTINUATION OF MIXING
INTO THE DAY WEDNESDAY...6 HOUR PRESSURE RISES QUITE IMPRESSIVE
WITH RISES OF 12-15 MB. WIND ADVISORY TO HIGH WIND WARNING GUSTS
ARE ANTICIPATED TO AREAS FROM THE FOOTHILLS WEST.

THE ENTIRE CWA SHOULD SEE MEASUREBLE RAINFALL OVERNIGHT BUT
AMOUNTS WILL BE LIGHT...MOSTLY LESS THAN A THIRD OF INCH...WITH
BEST QPF IN THE MOUNTAINS.

THE COLD AIR WILL SWITCH ANY SHOWERS OVER THE SNOW SHOWERS LATE
TONIGHT/WEDNESDAY MORNING...BUT WITH FAST MOVING SYSTEM...MOISTURE
BECOMES SHALLOW VERY FAST...SO NOT EXPECTING MUCH ACCUMULATION.
PRECIP SHOULD OVER BY MID MORNING WEDNESDAY WITH SUNSHINE
RETURNING BY AFTERNOON. WINDS SUBSIDE WEDNESDAY AFTERNOON AS WELL.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
WITH AMPLIFIED PATTERN...GOING WITH A SLOWER SOLUTION TO THE NEXT
STORM SYSTEM TO AFFECT US IN THE LONG TERM PERIOD. THIS PERIOD
WILL SEE HIGH PRESSURE OVERHEAD OR NORTH OF THE REGION WEDNESDAY
NIGHT...RETREATING NORTHEAST OFF THE MID-ATLANTIC/NEW ENGLAND
COAST BY THURSDAY AFTERNOON. AIRMASS WILL BE DRY AND MOISTURE WILL
INCREASE IN THE MID/HIGH LVLS FROM THE SOUTHWEST THU AFTERNOON.
NOT REALLY EXPECTING ANY PRECIP ARRIVING UNTIL THU EVENING. THE
WEDGE WILL BE IN PLACE THURSDAY...BUT TEMPS TRICKY AS LACK OF
LOWER CLOUD COVER WILL OFFSET SOMEWHAT THE EFFECT OF THE WEDGE.
LEANED CLOSE OR WARMER THAN MET MOS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BE OVER THE NORTHEAST COAST AND WEDGING DOWN
INTO THE SOUTHERN APPALACHIANS THURSDAY NIGHT THROUGH FRIDAY
MORNING. AT THE SAME TIME A VERY IMPRESSIVE SYSTEM CLOSES OFF IN
THE SOUTHERN PLAINS/MS VLY. THERE WILL BE A LARGE PRECIPITATION
SHIELD THAT MOVES FROM SOUTHWEST TO NORTHEAST THU NIGHT. AIRMASS
SHOULD MOISTEN UP FAIRLY QUICK WITH MOST IF NOT ALL THE FORECAST
AREA RECEIVING PRECIP AFTER MIDNIGHT THU NIGHT. TEMPS AT THE SFC
WILL BE DROPPING BELOW FREEZING IN THE WEDGE AREA AS COOL EASTERLY
FLOW AND EVAP COOLING FROM PRECIP HELP DROP TEMPS. POTENTIAL
EXISTS FOR AT LEAST ADVISORY LEVEL ICING ACROSS PORTIONS OF THE
NEW RIVER VALLEY...AND BLUE RIDGE INTO THE HIGHLANDS AND
GREENBRIER VALLEY. TIMING OF LOWER CLOUDS THURSDAY EVENING WILL
MAKE A DIFFERENCE IN HOW COLD IT CAN GET. THIS SYSTEM LOOKS TO
EITHER PRODUCE RAIN/FREEZING RAIN. BY FRIDAY MORNING...THE WEDGE
WILL BEGIN ERODING FROM THE SOUTHWEST...AND BY MIDDAY FRIDAY SFC
LOW WILL BE OCCLUDING FROM OH VLY EAST ACROSS THE MID ATLANTIC AS
FRONT RACES ACROSS. PRECIP WILL SWITCH TO RAIN SHOWERS IN THE
AFTERNOON AHEAD OF THE STRONG UPPER LOW WITH SNOW SHOWERS MIXING
IN ACROSS THE NW MTNS.

FRIDAY NIGHT THROUGH MONDAY LOOK DRY WITH CLIPPER PUSHING ACROSS
SUNDAY MORNING WITH INCREASED CLOUDS. NEXT FRONT LOOKS TO AFFECT
US BY LATE MON NIGHT-TUESDAY WITH MAINLY RAIN SHOWERS.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
IMAGE OF SURFACE DEW POINTS ALONG THE EAST COAST SHOWING A SMALL
POCKET OF RELATIVELY DRY AIR OVER THE AREA. MODELS ALSO SHOWING LOW
LEVEL JET TO SPLIT AROUND THIS DRY POCKET. THEREFORE...AS THE SQUALL
LINE TRACKS EAST...IT WILL WEAKEN WITH BULK OF HEAVY RAIN MOVING
NORTH INTO TO PA AND SOUTH INTO THE CAROLINAS. DESPITE THE SOME WHAT
WEAK ACTION OVER THE AREA...SOME STRONG GUSTS AND MODERATE RAIN MAY
ACCOMPANY CONVECTIVE SHOWER REDUCING VISIBILITIES TO
MVFR/IFR...ESPECIALLY SE WV (BLF/LWB). LOW LEVEL WIND SHEAR COULD ALSO
BE A PROBLEM AS STRONG SSW LOW LEVEL JET AHEAD OF THE COLD FRONT
WILL TURN TO THE WEST VERY QUICKLY. THE STRONGEST DIRECTIONAL WIND
SHEAR LOOKS TO OCCUR BETWEEN 06Z-10Z WEDNESDAY WHICH COINCIDES WITH
HIGHEST RAIN THREAT. ONCE THE FRONT PASSES THROUGH THE REGION...STRONG
PRESSURE RISES AND COLD AIR ADVECTION WILL BRING STRONG AND GUSTY
WESTERLY WINDS TO THE AREA BETWEEN 10Z-18Z WEDNESDAY. THE WINDS WILL
BEGIN TO RELAX WEDNESDAY AFTERNOON AND EVENING AS HIGH PRESSURE
BUILD INTO THE AREA. WITH SUCH A DRY AIR MASS MOVING INTO THE REGION
WEDNESDAY NIGHT...DO NOT THINK SATURATED GROUND WILL BRING ANY FOG
INTO THE AREA. THEREFORE...VFR CONDITION ARE EXPECTED WEDNESDAY AND
INTO THURSDAY.

THE NEXT ORGANIZED WEATHER SYSTEM FOR THE FORECAST AREA WILL BE ON
THURSDAY NIGHT INTO FRIDAY MORNING. PRECIPITATION WILL OVERSPREAD
THE AREA THU NIGHT...AND THERE IS A CHANCE FOR FREEZING RAIN AT MOST
TAF SITES...BUT PARTICULARLY LWB...ROA AND LYH. LINGERING RAIN/SNOW
SHOWERS ARE POSSIBLE FRIDAY AFTERNOON AND FRIDAY NIGHT IN THE
FAVORED UPSLOPE AREAS IN WEST VIRGINIA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL NOON EST TODAY FOR VAZ007-009>014-016>019-
     022>024-032>035.
     HIGH WIND WARNING UNTIL NOON EST TODAY FOR VAZ015-020.
NC...WIND ADVISORY UNTIL NOON EST TODAY FOR NCZ003-019.
     HIGH WIND WARNING UNTIL NOON EST TODAY FOR NCZ001-002-018.
WV...WIND ADVISORY UNTIL NOON EST TODAY FOR WVZ042>045.

&&

SYNOPSIS...AMS/WP
NEAR TERM...PM
SHORT TERM...WP
LONG TERM...AMS/WP
AVIATION...RCS
Hazardous weather outlook, Jan 29, 3:56 PM EST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EST TUE JAN 29 2008

NCZ001-002-018-VAZ015-020-302100-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-BATH-
356 PM EST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

A LARGE LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE VALLEY
WILL BRING A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT AND EARLY
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-019-VAZ007-009>014-016>019-022>024-032>035-WVZ042>045-302100-
SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
356 PM EST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A LARGE LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE VALLEY
WILL BRING A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT AND EARLY
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ043>047-058-059-302100-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
356 PM EST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LARGE LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE VALLEY
WILL BRING A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT AND EARLY
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-302100-
STOKES-ROCKINGHAM-CASWELL-YADKIN-
356 PM EST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 29, 10:54 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1054 PM EST TUE JAN 29 2008

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-
300600-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG...
WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...BLUEFIELD...HINTON...UNION...LEWISBURG
1054 PM EST TUE JAN 29 2008

...STRONG GUSTY WINDS DEVELOPING OVERNIGHT...

A FAST MOVING COLD FRONT WILL CROSS THE MOUNTAINS OVERNIGHT.
STRONG WINDS ARE EXPECTED WITH THE FRONTAL PASSAGE...GUSTS OF
BETWEEN 40 AND 60 MPH.

THESE STRONGER WINDS ARE EXPECTED TO DEVELOP IN FAR WESTERN
VIRGINIA AROUND MIDNIGHT...SPREADING INTO THE COMMUNITIES OF
BLUEFIELD WEST VIRGINIA...TAZEWELL AND GALAX VIRGINIA...BOONE AND
WEST JEFFERSON NORTH CAROLINA...BETWEEN MIDNIGHT AND 2:00 AM.
AFTER 2:00 AM...THE HIGH WINDS WILL DEVELOP IN THE HIGHLANDS OF
VIRGINIA...THE NEW RIVER VALLEY INCLUDING BLACKSBURG AND
PULASKI...AND INTO THE NORTH CAROLINA FOOTHILLS. AROUND
4:00 AM...THE FRONT WILL MOVE FARTHER EAST...AND PUSH HIGH WINDS
INTO THE ROANOKE AND SOUTHERN SHENANDOAH VALLEYS...AND INTO THE
FOOTHILL COUNTIES ALONG THE BLUE RIDGE PARKWAY.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 2:56 PM ESTWinter Storm WatchRNKAlleghany, Amherst, Bath, Botetourt, Carroll, Craig and 12 more14 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.